Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 136, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 2001, 4:37 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 10, 2001, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baldwin County, AL, Escambia County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:50 PM CDT | Thunderstorm Wind 52 E | Gulf Breeze, FL | A wind gust of near 60 mph was estimated at a local market during a thunderstorm in Gulf Breeze. No damage was reported from the high winds. |
| Jul 10, 4:55 PM CDT | Thunderstorm Wind 55 M | Pensacola Beach, FL | A wind gust of 63 mph was measured by EMA wind equipment during a thunderstorm on Pensacola Beach. No damage was found as a result of the high winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 102138
SVRMOB
ALC003-FLC033-113-102215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT TUE JUL 10 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA
SOUTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA
SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA
* UNTIL 515 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER SEVERE THUNDERSTORMS FROM 3 MILES SOUTH OF ELBERTA
TO NAVARRE BEACH MOVING EAST AT 20 MPH.
STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.
LAT...LON 3045 8690 3044 8731 3044 8779 3030 8740
3032 8689 3033 8684What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT TUE JUL 10 2001 AFTERNOON HEATING AND RESIDUAL BOUNDARIES ONCE AGAIN FIRING CONVECTION OVER FCST AREA. CLOUD COVER AND PCPN OVER INTERIOR ZONES HAS KEPT TEMPS DOWN A LITTLE IN SOME LOCATIONS TODAY...BUT STILL HOT AND MUGGY. AS HAS BEEN THE CASE FOR SEVERAL DAYS NOW...EXPECT CURRENT SHRA/TSRA TO CONTINUE INTO EVENING HOURS BEFORE DISSIPATING. BASED ON CURRENT RADAR IMAGERY...BELIEVE MOST ACTIVITY THIS EVENING WILL BE SRN/COASTAL ZONES. FOR WEDNESDAY THRU THURSDAY NIGHT...UPPER RIDGE CURRENTLY OVER OKLAHOMA WILL WEAKEN...AND MAYBE EVEN RETROGRADE TO THE WEST (PER AVN) THROUGH THE WEEKEND. EITHER WAY...RIDGING ALOFT STILL EXPECTED TO WEAKEN SLIGHTLY OVER FCST AREA DURING NEXT FEW DAYS. BOTH THE AVN/ETA MODELS CONTINUE TO INDICATE A WEAK COLD FRONT CURRENTLY OVER UPPER PLAINS AND MIDWEST STATES TO DROP SOUTH THIS PERIOD...BECOMING NEARLY STATIONARY OVER SE STATES JUST TO THE N OF FCST AREA ON WEDNESDAY THROUGH THURSDAY. THIS WILL CONTINUE TO PROVIDE A LOW LEVEL FOCUS FOR A CONTINUED CHANCE OF SHOWERS AND STORMS. MAX TEMPS WILL CONTINUE LOW TO MID 90S WITH DEWPOINTS HOLDING IN THE MID 70S THROUGH THURSDAY...RESULTING IN HEAT INDICES OF AROUND 105 DEGREES AGAIN IN RAIN FREE AREAS THROUGH THURSDAY. AFOREMENTIONED FRONTAL BOUNDARY CONTINUES TO DROP SLOWLY SOUTH... BECOMING QUASI-STATIONARY...ACROSS FCST AREA THROUGH EXTENDED PERIOD. ASSOCIATED CLOUD COVER/PCPN WILL BRING TEMPS DOWN SLIGHTLY DURING EXTENDED PERIOD...BUT STILL EXPECTING CLIMO. MARINE/FIRE...NO CONCERNS AS FCST VARIABLES FOR BOTH PRODUCTS EXPECTED TO REMAIN BELOW NECESSARY WATCH/ADVISORY LIMITS THROUGH PERIOD. PRELIM NUMBERS... MOB BB 076/093 075/092 074 122524 PNS BB 077/092 077/091 077 122524 DTS BB 079/090 078/090 077 122524 GZH BB 075/094 074/093 074 122424 2R0 BB 074/095 074/094 073 122424 61A BB 075/094 074/093 074 122424 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.